Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 85, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Oct 12, 2025, 4:29 AM MST for Maricopa County, Arizona. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 12, 2025, 4:29 AM MST (11:29 UTC)
- Expired
- Oct 12, 2025, 7:22 AM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 73 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 12, 5:39 AM MST | FLASH FLOOD | 9 Ssw New River, AZ | Water rescue due to flash flooding. |
| Oct 12, 6:04 AM MST | FLASH FLOOD | 6 Sse New River, AZ | Water rescue due to flash flooding. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 70 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 11.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612
WGUS55 KPSR 121129
FFWPSR
AZC013-121430-
/O.NEW.KPSR.FF.W.0085.251012T1129Z-251012T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Phoenix AZ
429 AM MST Sun Oct 12 2025
The National Weather Service in Phoenix has issued a
* Flash Flood Warning for...
Maricopa County in south central Arizona...
* Until 730 AM MST.
* At 429 AM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1 inch of rain has fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges. Gauges along Sonoran Wash
and Skunk Creek have exceeded Alarm Stage.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Phoenix, New River and Anthem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3389 11208 3381 11210 3376 11211 3376 11216
3378 11221 3389 11215
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RW2 follow-up statements
175
WGUS75 KPSR 121245
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
545 AM MST Sun Oct 12 2025
AZC013-121430-
/O.CON.KPSR.FF.W.0085.000000T0000Z-251012T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricopa AZ-
545 AM MST Sun Oct 12 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM MST THIS
MORNING FOR MARICOPA COUNTY...
At 545 AM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1 inch of rain has fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Gauges along Sonoran Wash and Skunk Creek remain above
Alarm Stage.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Phoenix, New River and Anthem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3389 11208 3381 11210 3376 11211 3376 11216
3378 11221 3389 11215
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RW689
WGUS75 KPSR 121422
FFSPSR
Flash Flood Statement
National Weather Service Phoenix AZ
722 AM MST Sun Oct 12 2025
AZC013-121432-
/O.CAN.KPSR.FF.W.0085.000000T0000Z-251012T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Maricopa AZ-
722 AM MST Sun Oct 12 2025
...FLASH FLOOD WARNING FOR MARICOPA COUNTY HAS BEEN REPLACED WITH A
FLOOD WARNING...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM MST Monday for a
portion of south central Arizona.
&&
LAT...LON 3389 11208 3381 11210 3376 11211 3376 11216
3378 11221 3389 11215
$$
RWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Oct 12, 4:20 AM MST, 9 minutes earlier. Its key messages:
- A Flood Watch remains in effect for south-central Arizona through tonight.
- Scattered showers and thunderstorms will affect south-central Arizona through Monday with the heaviest rainfall potential and greatest flood threat over higher terrain areas north and east of Phoenix.
- Below normal temperatures will be common throughout the week.
Area forecast discussion, Oct 12, 4:20 AM MST, 9 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 420 AM MST Sun Oct 12 2025 .UPDATE... Updated Aviation && .KEY MESSAGES... - A Flood Watch remains in effect for south-central Arizona through tonight. - Scattered showers and thunderstorms will affect south-central Arizona through Monday with the heaviest rainfall potential and greatest flood threat over higher terrain areas north and east of Phoenix. - Below normal temperatures will be common throughout the week. && .SHORT TERM /Today through Monday/... Early morning WV imagery depicts a renewed moisture surge in advance of the remnants of TC Raymond through central Sonora becoming sheared into the southern periphery of strong jet energy digging towards the Southwest. The troughing associated with this jet core will lift into the Great Basin, though still providing modest height falls and ascent near the jet right entrance region through Monday. Meanwhile, a large pool of boundary layer mixing ratios 12-14 g/kg continues to envelop all of southern Arizona though drier air in the strengthening SW flow has brought total column PWATs closer to 1.50". While short term modeling is still insistent on developing numerous elevated showers and storms though the morning across south- central AZ, ground truth versus early hour forecasts from these models has exhibited an overzealous forecast. Nevertheless, the overall pattern remains favorable for saturated ascent around the H7 level tapping MUCape near 1000 J/kg; and feel based on satellite and recent radar trends, scattered elevated convection will eventually come to fruition through the mid morning hours. Given the instability and moisture content, some heavy rainfall may be possible particularly considering nearly unidirectional flow within the cloud bearing layer fostering training echoes and efficient rainfall rates. Forecast confidence is rather low this afternoon and evening given the questionable performance of HREF membership already today. The preponderance of modeling shifts a stronger convective signal into SE Arizona following the migration of height falls/jet energy and towards the theta-e ridge and instability axis. However, sufficient moisture and instability should be present to support persistent convective chances along the southern CWA border into this evening with a locally heavy rainfall signal only deteriorating slightly (mixing ratios 12 g/kg and PWATs 1.30"). Another round of overnight elevated convection will be possible tonight through Monday morning though the exact forcing mechanism and location carry greater uncertainty while the kinematic and thermodynamic fields become even less favorable for heavy rainfall. A final round of showers and storms impacting the eastern portion of the CWA should sweep north in association with a vorticity center more closely tied with TC Raymond Monday afternoon. Height falls and jet energy from East Pacific troughing will also come into play aiding in forced ascent. Lingering boundary layer moisture (10-11 g/kg mixing ratios) should result in MLCape reaching a 500-1000 J/kg range, and minimal inhibition with a moist upslope should aid in additional lifting features. By this time, total column moisture should be eroded closer to 1.00-1.25" resulting in lower probabilities of heavy rains, particularly given the faster mean storm motion in the H8-H5 layer. Given this enhancement of midlevel winds, forecast 0-6km deep layer shear remains quite impressive (~40kt) and capable of supporting better organizational structure for any storm that can develop. High resolution models don't seem to be particularly bullish on stronger storms within the CWA given steady scouring of moisture quickly becomes detrimental towards convective sustenance. && .LONG TERM /Tuesday through Saturday/... Seasonally strong negative height anomalies along the central California coast Tuesday will lift and fill into the Great Basin during the middle of the week bringing pronounced, dry westerly flow into the forecast area. Boundary layer moisture will rapidly be scoured Tuesday with mixing ratios tumbling closer to 5-6 g/kg as deep mechanical mixing promotes both horizontal and vertical advection of dry air. While NBM output depicts enhanced POPs through the western CWA as a Pacific cold front moves onshore, downsloping and rain shadowing effects downstream of the coastal mountains should preclude much, if any shallow Pacific moisture from breaching into the leeward side, and appears this output is another typical blended model artifact. The greater weather impact will likely be gusty winds Tuesday afternoon and evening, primarily in the most wind prone locations of SE California where midlevel height falls, deepening marine layer, and enhanced H8-H& winds should promote hydraulic jumps and downslope speeds. Ensemble membership remains in excellent agreement during the latter half of the week depicting a slowly progressive Conus pattern with broad troughing somewhere in the northern Rockies/central Conus and a lingering, positively tilted trough extended into the SW Conus. This pattern will ensure H5 heights hover in a 572-578dm range into the weekend, and narrow ensemble numerical spread yields very good confidence temperatures settling 4F-8F below normal into the weekend before a likely warming trend just beyond the scope of this forecast period. && .AVIATION...Updated at 1120Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: The main weather issues today will include SHRA/TSRA, periods of cigs falling below 6K ft AGL with the TSRA, and briefly reduced vsby into MVFR/IFR category. Scattered SHRA will be common across the PHX airspace this morning with cigs highly variable between 040-070. A few embedded TSRA have also been reported, and have maintained a prob30 for the majority of the morning with any TSRA capable of briefly lowering cigs, as well as vsby at least into MVFR category. Confidence is moderate that SHRA/TSRA will clear to the south and east by early afternoon with cigs slowly lifting above 6K ft and quiet conditions prevailing into the evening. Winds will primarily favor and easterly component, however highly variable directions will be common around SHRA/TSRA, and a period of light S/SW winds will be possible around sunset. Models suggest another round of nocturnal SHRA early Monday morning, however coverage and intensity appear less than activity this morning. Southeast California/Southwest Arizona including KIPL and KBLH: No weather concerns will exist through Monday morning under clear skies. Winds will generally favor a northerly component through the period with some modest gusts possible at KBLH. Periods of overnight variability or a light westerly drift may be common. && .FIRE WEATHER... Wetting rain chances will continue through Monday over eastern districts with drying in SE California and SW Arizona. More widespread drier conditions enter the region Tuesday. Rainfall in eastern districts may be heavy at times resulting in localized flooding, especially over higher terrain areas. Elevated moisture levels will keep humidity levels in eastern districts above 50% through Monday, then minimum values falling closer to a 30-40% range during the middle of the week. Western districts will generally experience afternoon humidity values 15-25%. Erratic and locally gusty winds will common around showers and thunderstorms the next several days with more widespread gusty winds affecting the region Tuesday afternoon/evening. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...Flood Watch through this evening for AZZ534-537>563. CA...None. && SHORT TERM...18 LONG TERM...18 AVIATION...18 FIRE WEATHER...18
In the hours before
Special weather statement, Oct 12, 2:18 AM MST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
218 AM MST Sun Oct 12 2025
AZZ552-555-558-121000-
Apache Junction/Gold Canyon AZ-Superior AZ-
Pinal/Superstition Mountains AZ-
218 AM MST Sun Oct 12 2025
...A STRONG THUNDERSTORM WILL IMPACT PINAL COUNTY THROUGH 300 AM
MST...
At 218 AM MST, Doppler radar was tracking a strong thunderstorm near
Florence Junction, or 7 miles south of Gold Canyon, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Superior, Florence Junction, Queen Valley, and Boyce Thompson
Arboretum.
This includes the following highways...
US Highway 60 between mile markers 204 and 225.
AZ Route 79 between mile markers 144 and 150.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 11111 3312 11112 3311 11114 3318 11143
3321 11146 3334 11146
TIME...MOT...LOC 0918Z 269DEG 21KT 3325 11142
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
18Special weather statement, Oct 12, 3:19 AM MST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
319 AM MST Sun Oct 12 2025
AZZ537-541-542-544-121045-
Cave Creek/New River AZ-Deer Valley AZ-Northwest Valley AZ-
North Phoenix/Glendale AZ-
319 AM MST Sun Oct 12 2025
...A STRONG THUNDERSTORM WILL IMPACT MARICOPA COUNTY THROUGH 345 AM
MST...
At 319 AM MST, Doppler radar was tracking a strong thunderstorm near
Peoria, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Phoenix, Glendale, Peoria, New River, Sun City West, Sun City, Cave
Creek, Carefree, Arrowhead Mall, Lake Pleasant, Vistancia, and
Anthem.
This includes the following highways...
AZ Interstate 17 between mile markers 217 and 233.
AZ Route 101 between mile markers 14 and 21.
AZ Route 74 between mile markers 19 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3381 11187 3362 11224 3369 11238 3389 11229
3391 11224 3395 11224 3397 11221
TIME...MOT...LOC 1019Z 220DEG 25KT 3374 11221
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
18Local storm report, Oct 12, 4:27 AM MST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
427 AM MST Sun Oct 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM Flash Flood 15 SSW Buckeye 33.19N 112.70W
10/12/2025 Maricopa AZ Law Enforcement
Water rescue due to flash flooding.
&&The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:20 PM MST | Special Weather Statement | PSR | 25 min | |
| Oct 11, 9:55 PM MST | Severe Thunderstorm Warning | PSR | Gila | 15 min |
| Oct 12, 1:57 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 8 hr |
| Oct 12, 2:08 AM MST | Flash Flood Warning | PSR | Maricopa | 4 hr |
| Oct 12, 2:18 AM MST | Special Weather Statement | PSR | Pinal | 42 min |
| Oct 12, 2:38 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 4 hr |
| Oct 12, 2:49 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 4 hr |
| Oct 12, 2:58 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 4 hr |
| Oct 12, 3:19 AM MST | Special Weather Statement | PSR | 26 min | |
| Oct 12, 3:34 AM MST | Severe Thunderstorm Warning | PSR | Maricopa | 26 min |
| Oct 12, 4:20 AM MST | Areal Flood Advisory | PSR | Maricopa | 9 min |
| Oct 12, 6:16 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 6 hr |
| Oct 12, 6:42 AM MST | Areal Flood Warning | PSR | Maricopa, Pinal | 3 hr |
| Oct 12, 6:50 AM MST | Areal Flood Warning | PSR | Maricopa, Pinal | 63 min |
| Oct 12, 6:55 AM MST | Flash Flood Warning | PSR | Maricopa | 4 hr |
| Oct 12, 7:22 AM MST | Areal Flood Warning | PSR | Maricopa | 5 hr |
| Oct 12, 7:39 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 5 hr |
| Oct 12, 7:46 AM MST | Flash Flood Warning | PSR | Maricopa | 5 hr |
| Oct 12, 7:48 AM MST | Flash Flood Warning | PSR | Maricopa | 105 min |
| Oct 12, 7:53 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 105 min |
| Oct 12, 7:56 AM MST | Flash Flood Warning | PSR | Pinal | 5 hr |
| Oct 12, 8:43 AM MST | Flash Flood Warning | PSR | Maricopa, Pinal | 4 hr |
| Oct 12, 9:02 AM MST | Flash Flood Warning | PSR | Pinal | 3 hr |
| Oct 12, 9:26 AM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 3 hr |
| Oct 12, 9:33 AM MST | Areal Flood Warning | PSR | Maricopa | 2 hr |
| Oct 12, 9:38 AM MST | Areal Flood Warning | PSR | Maricopa, Pinal | 7 min |
| Oct 12, 10:28 AM MST | Flash Flood Warning | PSR | Gila | 3 hr |
| Oct 12, 10:35 AM MST | Flash Flood Warning | PSR | Pinal | 3 hr |
| Oct 12, 11:18 AM MST | Areal Flood Warning | PSR | Maricopa | 3 hr |
| Oct 12, 12:51 PM MST | Areal Flood Warning | PSR | Maricopa, Pinal | 8 hr |
| Oct 12, 1:23 PM MST | Areal Flood Warning | PSR | Gila | 5 hr |
| Oct 12, 1:24 PM MST | Areal Flood Warning | PSR | Maricopa | 5 hr |
| Oct 12, 1:44 PM MST | Areal Flood Warning | PSR | Pinal | 3 hr |
| Oct 12, 2:02 PM MST | Areal Flood Warning | PSR | Gila | 3 hr |
| Oct 12, 3:52 PM MST | Areal Flood Warning | PSR | Maricopa, Pinal | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.